MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Reporter occupation- or coordinator.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the radifocus introducer ii kit sheath was used for femoral access at the beginning of the procedure for a physician modified aortic graft.The sheath leaked blood profusely once the dilator was removed.The dilator was reinserted and the another 9fr sheath was used from a different lot number with no issues.The procedure outcome was not affected.The patient was reported to be in good condition.There was no patient injury, medical/surgical intervention required.There were no other devices or equipment used with the reported product.Additional information was received on 12feb2021.The blood loss was less than 250cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 9fr introducer sheath and the dilator were received for product evaluation.Visual inspection revealed that the components were returned mated together.The sheath and dilator were separated, and it was noted that the valve was missing from inside the hub, it had dislodged from its intended position.The valve was not returned for evaluation.The dilator was viewed under microscope and the tip was slightly deformed.The sheath tip was also viewed under microscope and no damage was noted.A review of the device history record of the product code/lot# combination was conducted with no findings.Ifu states: "insert the dilator into the valve center of the sheath.Forced insertion of the dilator which misses the center of the sheath valve may cause damage, and result in blood leakage." the complaint can be confirmed for mechanical damage and fluid issue.Based on the investigation results, the likely cause of the event is the dilator was inserted off-center into the hub, dislodging the valve from its intended orientation.It is likely the crosscut valve was dislodged from the hub causing the leakage.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11403589
Report Number1118880-2021-00026
Device Sequence Number11895276
Product Code DYB
UDI-Device Identifier00389701007502
UDI-Public00389701007502
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberN/A
Device Catalogue NumberRSS902
Device Lot Number0000001840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR